Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 34, NWS Cheyenne, WY

September 17, 2018

NWS Cheyenne, WY issued this red flag warning at Sep 17, 2018, 1:37 AM MDT. It took effect at Sep 17, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2018, 1:37 AM MDT (07:37 UTC)
In effect from
Sep 17, 2018, 12:00 PM MDT
Expired
Sep 17, 2018, 7:33 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

986 
WWUS85 KCYS 170737
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
137 AM MDT Mon Sep 17 2018

...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST
WINDS AND LOW HUMIDITY THIS AFTERNOON...

...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED
GUSTY WINDS AND LOW HUMIDITY FOR TUESDAY AND WEDNESDAY...



WYZ303-304-306-180000-
/O.NEW.KCYS.FW.W.0034.180917T1800Z-180918T0200Z/
/O.NEW.KCYS.FW.A.0023.180918T1800Z-180919T0200Z/
/O.NEW.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
137 AM MDT Mon Sep 17 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303, 304, AND 306... 

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND WEDNESDAY 
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, AND 306...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. A Fire Weather Watch has also been issued. This Fire 
Weather Watch is in effect from Tuesday afternoon through Tuesday 
evening and again Wednesday afternoon through Wednesday evening.


* AFFECTED AREA...Fire weather zone 303.Fire weather zone 
  304.Fire weather zone 306. 

* WIND...Southwest winds of 20 to 25 mph sustained with gusts to
  35 mph expected today. These winds are expected both Tuesday and
  Wednesday as well.

* HUMIDITY...8 to 15 percent to occur each afternoon through
  Wednesday with poor overnight recoveries.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
2 follow-up statements
087 
WWUS85 KCYS 171854
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1254 PM MDT Mon Sep 17 2018

...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST
WINDS AND LOW HUMIDITY THIS AFTERNOON...AND AGAIN TUESDAY 
AFTERNOON. 

...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED
GUSTY WINDS AND LOW HUMIDITY WEDNESDAY...

WYZ303-304-306-181000-
/O.UPG.KCYS.FW.A.0023.180918T1800Z-180919T0200Z/
/O.NEW.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/
/O.CON.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/
/O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
1254 PM MDT Mon Sep 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304,
AND 306...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND
306...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 303, 304, AND 306...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire weather zone 303.Fire weather zone 
  304.Fire weather zone 306. 

* WIND...Southwest winds of 20 to 25 mph sustained with gusts to
  35 mph today. These winds are expected again Tuesday and
  possibly Wednesday as well. 

* HUMIDITY...8 to 15 percent to occur each afternoon through 
  Wednesday with poor overnight recoveries.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
772 
WWUS85 KCYS 180133
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
733 PM MDT Mon Sep 17 2018

...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST
WINDS AND LOW HUMIDITY TUESDAY AFTERNOON.

...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED
GUSTY WINDS AND LOW HUMIDITY WEDNESDAY...

WYZ303-304-306-180945-
/O.CAN.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/
/O.CON.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/
/O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
733 PM MDT Mon Sep 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, AND 306... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR HIGH WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306...

...RED FLAG WARNING FOR MONDAY IS CANCELLED FOR HIGH WINDS AND 
LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning that was in effect for Monday. 

* AFFECTED AREA...Fire weather zone 303.Fire weather zone 
  304.Fire weather zone 306. 

* WIND...Southwest winds of 20 to 25 mph sustained with gusts to
  35 mph expected Tuesday and possibly again on Wednesday as 
  well.

* HUMIDITY...8 to 15 percent to occur each afternoon with poor 
  overnight recoveries.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 16, 11:30 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 16, 11:30 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 PM MDT Sun Sep 16 2018

.UPDATE...
Issued at 732 PM MDT Sun Sep 16 2018

Cancelled the Red Flag Warning early this evening for portions of
southeast Wyoming as relative humidities have increased above 15
percent and wind gusts diminished below 20 mph.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 239 PM MDT Sun Sep 16 2018

Some cumulus clouds evident over far se Wy this afternoon as
moisture has nudged up a bit. A weak impulse will move by
overnight and could set off a few light showers mainly over
western areas this evening otherwise a quiet night expected over
the CWA. Monday will be another very warm day across the CWA but
there will be a cool front that will settle down the plains in the
afternoon and early evening so max temps a bit cooler over the
northern Panhandle. Another weak impulse will pass by late Monday
and should allow for at least isolated showers and a few storms
over the plains late in the afternoon through the evening hours.
The front will back up against the mtns Tuesday with max temps
about 10 degrees cooler east of the mtns. Some morning low clouds
and fog also possible over the Panhandle Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 239 PM MDT Sun Sep 16 2018

Another push of cooler air should approach the CWA Wednesday while
an upper trough swings by Weds night. That looks to be the best
chance for rain across much of the CWA. GFS remains more bullish
with coverage and amounts as opposed to the EC. Hopefully it turns
out that way as it has been dry for some time now.  The pattern
then dries out again Thursday through the weekend with above
average temperatures but not as warm as we have seen the last
several days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1130 PM MDT Sun Sep 16 2018

VCSH for isolated -SHRA at Chadron, Alliance and Scottsbluff until
07Z. Otherwise, VFR with occasional mid/high cloud CIGS. W-SW winds
will become breezy with gusts to 25 kt across southeast WY later
Monday morning. For the NE Panhandle, winds will be variable less
than 10 kt.

&&

.FIRE WEATHER...
Issued at 239 PM MDT Sun Sep 16 2018

Critical fire weather conditions will come to and end this evening as
temperatures cool.  It then appears that there will be an easing of
the dangerous conditions Monday as humidity increases a bit and there
is less wind.  A cool front will move up against the mountains Monday
night with cooler conditions over the plains Tuesday. The best chances
for rain look to be later Wednesday and Wednesday night.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...MAJ
SHORT TERM...RE
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Sep 16, 7:32 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
732 PM MDT Sun Sep 16 2018

WYZ101>119-180145-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
732 PM MDT Sun Sep 16 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Elevated fire weather conditions are forecast Monday west of the
Laramie Range.

Isolated to scattered thunderstorms will develop Wednesday through
Thursday. Severe weather is not expected.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-180145-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
732 PM MDT Sun Sep 16 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Isolated to scattered thunderstorms will develop Wednesday through
Thursday. Severe weather is not expected.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 1:37 AM MDTFire Weather WatchCYS11 hr
Sep 17, 1:37 AM MDTFire Weather WatchCYS36 hr
Sep 17, 12:54 PM MDTRed Flag WarningCYS31 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.